MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 biopsy forceps was used in a dissection and removal of intra-gastric lap band procedure performed on (b)(6) 2020.According to the complainant, during the procedure, a radial jaw was used to grasp the jagwire.However, the anesthetist noticed the patient hemorrhaging from the mouth when the guidewire was in position and the doctor was threading the mechanical lithotripsy sheath on the wire.The doctor had the gastroscope in the esophagus awaiting for the lithocrush to arrive.The patient was under general anesthetic.The planned procedure was halted; emergency ent (ear, nose, and throat) and gi (gastrointestinal) surgical consultations occurred, emergency bleeding and wound management (mouth/base of tongue) was carried out.The planned procedure was completed following which the patient was admitted to icu (intensive care unit) under sedation.Patient obesity with a large tongue was reported as one of the co-morbidities that possibly lead to the event.Reportedly, in the physician's assessment in part the device malfunction of the jagwire contributed to hemorrhaging from the mouth.The procedure was completed with a different manufacturer's device.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: patient code 1888 captures the reportable event of patient hemorrhaging from mouth.Block h10: visual inspection found the returned device was in good condition and no visual damage was noted.Functional inspection was performed by retroflex test and the jaws opened and closed as intended.The pin gauge, ring gauge and alignment of the jaws were measured to be within specifications.Based on all available information the device did not present any visual damage and it worked as intended.Bleeding is listed as a known potential complication associated with the use of the device.Therefore, the most probable root cause is known inherent risk of device.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10889123
Report Number3005099803-2020-05619
Device Sequence Number19640537
Product Code FCL
UDI-Device Identifier08714729761877
UDI-Public08714729761877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberM00513323
Device Catalogue Number51420
Device Lot Number0024533964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/22/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;